Does having an irregular heart beat make you tired?
I am a 59 year old female who has had palpitations since my 20's. When I was in my middle 30's I started having tachycardia's. I was diagnosed at that time with atrial fribillation and was on lanoxin and the tambocor for a while until I figured out how to convert it back to normal rhythm myself. I've been to docs many times with many echos and monitors showing nothing. (familiar story!!!) Recently I had a halter moniter and I caught an episonde. It showed that I had a supraventricular tacycardia so I was sent to the ep doc to have an ep study and ablation which I haven't done yet and am really skeptical after looking at all of the negative results on this site. Still trying to decide on this one. Through all of this over the years I just get really tired and have low blood pressure until recently. I can't get through the day without a nap and just feel too tired to even think most of the time. My blood work is always wonderful, even thyroid which I don't know how many times have had that test. With all of the flutters the I experience each day it hit me that perhaps just having an irregular heart beat might cause tiredness. So that is my question: can heart arrythmias cause tiredness?
I too am a sufferer of PSVT and I have palpatations. I am 45 and have lived with this since 17 yrs old. I have always been able to convert mine back unil this year, now I go to the ER and they give me an IV to stop my heart and convert it back . I am getting tired of living my life in fear as to wen I will have another spell. I have spoken with one EP Doctor and I am goin for a 2nd opinion june 20th. I will most likely due the abaltion. A lady at my church had the same thing as me and she had the ablation and is doing great. I hope all goes well for you!
My heart is really bouncing around tonight. When it does that, there is always the chance that it will start racing. I hate it and hate that I'm tired much of the time. I think I could live with the flutters, hate the racing, especially in public places like right in front of my classroom, and I hate being tired so much of the time. Do you get tired? Is this a side effect of an arrythmia??? If I thought that I could have more energy and the ablation was completely safe, I would do it in a minute.
Because your heart isn't pumping blood out effectively during arrhythmia, feeling tired is very common. Even if you didn't get the ablation but you talked to your doctor and were effectively managed with medication, you could feel better and less tired.
Thanks Jill, good advice. My ep doctor did perscribe diltiazem 120 mg. for my arrhythmia. I haven't started taking it yet because I looked it up and it said it could lower blood pressure. My waking up average blood pressure right now is 100/72. That's pretty good but if it goes lower with this medication won't that make me more tired??? Going to my regular cardiologist tomorrow to see what he thinks.
100/72 is pretty low so I guess you wouldn't want it to go much lower than that, but it depends on how you feel as well. Are you on any other blood pressure meds right now? Diltiazem by itself isn't a very "good" blood pressure lowerer, so it's possible that your bp might not drop very much at all when you start the diltiazem. Of course it would really depend on how you were feeling after you started taking it. If you were too lightheaded all the time, for example, then taking it would probably not be worth it.
The idea of giving you diltiazem for your arrhythmia is that it slows down your heart rate, and so it kind of gives your heart more time to fill up with blood and then pump it out to your body. Like I mentioned before, that could help you to feel less tired.
See what your cardiologist thinks, I guess. I do think that diltiazem could help you- it is used in a lot of people for this and is effective. The issue is your lowish bp though, so you'd have to be sure to watch yourself for symptoms and get back to your doctor if you had any concerns.
Saw the cardiologist today. He told me to go ahead and take the diltiazem at night and if it lowers my bp too much, he would presribe an antiarrythmia med.He said I was on the lowest dose possible and that other calcium blockers had unpleasant side effects. I'm not on any other meds at all, I often times have negative effects to meds so I try to stay away from them as much as possible. This is a good day to start the med because my heart has been bouncing away today with a few short svts.
He also encouraged me to have the ablation and sang my ep's praises as a very respected ep. He said I was born with this and that there was a 95% chance it can be fixed for good. So that is the way I'll go.
Thanks for the explanation about how this works. Looking forward to feeling better.
Thanks for the update! Glad to hear that your ep is a good one and knows what he's doing. Good luck with the meds for now but also with the ablation- that would be awesome if it could be fixed for good.
I tried the diltiazem and it gave me anxiety. Crazy! I had a lot of energy and felt really good actually, until I went to bed and had a hard time sleeping. I woke with anxiety, and it felt like I couldn't breath. Dont want to do that again. I've heard about anxiety attacks but I don't think I've ever had a real one. My blood pressure was down some, and my heart rate was down. I'm just going to wait until summer and think about the ablation and not use meds for now.
Pranayam will help you naturally to get to normal blood pressure and regular heart beats.
Start with anulom vilom first for 4 weeks, and then add kapalbhati ,when you start to feel the benefit.Let me know how you feel after 9 days, but continue the pranayam for long term.
Build up your timing gradually.If you feel tired or dizzy, stop and resume after one minute.
Kapalbhati pranayam -(Do it before eating) Push air forcefully out through the nose about once per second. Stomach will itself go in(contract in). The breathing in(through the nose) will happen automatically. Establish a rhythm and do for 20 to 30 minutes twice a day. Children under 15 years – do 5 to 10 minutes twice a day.
Not for pregnant women. Seriously ill people do it gently.
Anulom Vilom pranayam –
Close your right nostril with thumb and deep breath-in through left nostril
then – close left nostril with two fingers and breath-out through right nostril
then -keeping the left nostril closed deep breath-in through right nostril
then - close your right nostril with thumb and breath-out through left nostril.
This is one cycle of anulom vilom.
Repeat this cycle for 15 to 30 minutes twice a day.
Children under 15 years – do 5 to 10 minutes twice a day.
You can do this before breakfast/lunch/dinner or before bedtime or in bed.Remember to take deep long breaths into the lungs.You can do this while sitting on floor or chair or lying in bed.
Bhramri Pranayam -Close eyes. Close ears with thumb, index finger on forehead, and rest three fingers on base of nose touching eyes. Breathe in through nose. And now breathe out through nose while humming like a bee.
Duration : 5 to 21 times.
Oh man, that sounds awful. I'm sorry that happened! I wonder if taking it earlier in the day would have a better effect? (I honestly don't know.) I think the ablation would definitely be a good option for you, hopefully it could just make the whole thing stop happening!
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.